MAUDE Adverse Event Report: CAREFUSION TEXIUM NEEDLE-FREE SYRINGE, 3 ML; SYRINGE, PISTON

CAREFUSION TEXIUM NEEDLE-FREE SYRINGE, 3 ML; SYRINGE, PISTON
Model Number MY8003
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: velcade 3.5mg/vial, millennium ndc 63020-049-01, lot 227905, exp 2/22.Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.
 
Event or Problem Description
It was reported that a texium syringe had major employee safety and patient safety concerns.Velcade residue found on the smartsite of the 13mm vial access device after drawing up drug and disconnecting the texium bonded syringe from the device.This event occurred in the pharmacy and there was no patient involvement.
 
Additional Manufacturer Narrative
The customer¿s report that residue was found on the smartsite of the vial access device after drawing up drug and disconnecting the texium bonded syringe was confirmed after review of the picture evidence the customer provided.The vial access device was visually inspected for cracks, holes/tears or damages to the components.Visual inspection observed no residue with the received vial access device.Functional testing did not find any leaks or replicate any instances of residue when activating and deactivating the mating components between the lab texium syringe and vial access device.The customer did not send in the texium syringe that was being used during this event.The root cause of the customer¿s report could not be determined because no leftover residue was replicated during internal lab testing.
 
Event or Problem Description
It was reported that a texium syringe had major employee safety and patient safety concerns.Velcade residue was found on the smartsite of the 13mm vial access device after drawing up drug, and disconnecting the texium bonded syringe from the device.This event occurred in the pharmacy and there was no patient involvement.

Brand Name
TEXIUM NEEDLE-FREE SYRINGE, 3 ML
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9288497
Report Number9616066-2019-03110
Device Sequence Number1935221
Product Code FMF
UDI-Device Identifier10885403221651
UDI-Public10885403221651
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Model NumberMY8003
Device Catalogue NumberMY8003
Device Lot Number91902102
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2203E, THERAPY DATE (B)(6) 2019